Alert archive / Florida / Flash Flood Warnings in 2010
Flash Flood Warning 6, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood warning at Aug 25, 2010, 2:34 AM CDT for Bay County, Florida. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2010, 2:34 AM CDT (07:34 UTC)
- Expired
- Aug 25, 2010, 3:30 AM CDT
- In force
- 56 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Bay County, FL
The radar
The Eglin Afb radar (KEVX), 60 km from the middle of the area, began a volume at 07:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 7.6 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1834 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 944 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
378
WGUS52 KTAE 250734
FFWTAE
FLC005-250830-
/O.NEW.KTAE.FF.W.0006.100825T0734Z-100825T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
234 AM CDT WED AUG 25 2010
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEAST BAY COUNTY IN THE PANHANDLE OF FLORIDA...
* UNTIL 330 AM CDT
* AT 225 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SPRINGFIELD...PARKER AND CALLAWAY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF 2 ARE POSSIBLE IN THE WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER
DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY.
FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF
FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD.
WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN
AROUND...DON'T DROWN.
&&
LAT...LON 3019 8562 3016 8548 3009 8551 3010 8552
3012 8553 3011 8557 3009 8553 3007 8553
3010 8560 3011 8558 3013 8560 3011 8562
3012 8564
$$
18-WOOLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Aug 25, 1:50 AM CDT, 44 minutes earlier.
Area forecast discussion, Aug 25, 1:50 AM CDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 250 AM EDT WED AUG 25 2010 .SYNOPSIS...03 UTC SURFACE ANALYSIS SHOWS THE WAVY QUASI-STATIONARY FRONTAL BOUNDARY ACROSS THE FORECAST AREA...GENERALLY FROM NEAR DESTIN NORTHEAST TO BLAKELY TO NEAR AUGUSTA. A WEAK 1010 MB LOW WAS ANALYZED ACROSS LAKE EUFAULA. A STRONGER COLD FRONTAL BOUNDARY WAS LOCATED ACROSS THE MID MISSISSIPPI RIVER VALLEY GIVING THE PLAINS A BREAK FROM THE HEAT. LOCALLY...IT STILL REMAINS VERY MUGGY WITH DEWPOINTS IN NORTH FLORIDA STILL IN THE MID AND UPPER 70S. JUST ACROSS THE FRONTAL BOUNDARY IN EAST CENTRAL ALABAMA...DEWPOINTS ARE IN THE MID 60S. THE 500 MB PATTERN AT 00 UTC WAS QUITE INTERESTING WITH A WEAK BLOCKING TYPE PATTERN OFF THE EASTERN CONUS. THIS BLOCKING SHOULD BE SHORT-LIVED AS THE TROF TRAVERSING THROUGH THE UPPER MISSISSIPPI VALLEY WILL BE NEARING NEW ENGLAND IN THE NEXT COUPLE OF DAYS. OUT WEST...RIDGING WAS BUILDING NEAR LAS VEGAS. AS A SIDE NOTE...THE LONG PERIOD (28 STRAIGHT LAUNCHES) OF PRECIPITABLE WATER VALUES ABOVE 2 INCHES HAS COME TO AN END WITH THE 00Z WEDNESDAY SOUNDING...WITH A VALUE DOWN TO 1.72 INCHES. SIGNIFICANT DRYING HAS OCCURRED OVER THE LAST 24 HOURS ABOVE 600 MB. && .SHORT TERM...TODAY THROUGH FRIDAY. MODELS ARE ALL IN FAIRLY GOOD AGREEMENT THIS MORNING WITH REGARD TO THE SHORT TERM FORECAST. UNFORTUNATELY...IT DOESN'T LOOK LIKE THE FRONTAL BOUNDARY IS GOING TO MAKE MUCH MORE OF A PUSH THROUGH THE REGION TO CLEAR US OUT. AS A RESULT...THE SHORT TERM PERIOD WILL BE AN INCREASINGLY UNSETTLED ONE AS TROPICAL MOISTURE OVERRIDES THE FRONTAL BOUNDARY AND PRODUCES GOOD COVERAGE OF SHOWERS AND STORMS BY FRIDAY. FOR GRID POPULATION...USED A BLEND OF THE PREVIOUS FORECAST AND THE 24/12Z EURO AND THE 25/00Z GFS. INITIALLY...THE STRONG SURGE OF MID LEVEL DRY AIR INDICATED ON VAPOR IMAGERY THIS MORNING WILL SERVE TO LIMIT MUCH OF THE SHOWER AND THUNDERSTORM POTENTIAL ACROSS THE NORTHWESTERN HALF OF THE REGION ON WEDNESDAY. MODEL PRECIPITABLE WATER VALUES IN PARTS OF SOUTHEAST ALABAMA DROP TO NEAR 1 INCH ON WEDNESDAY AFTERNOON. WHILE THE MAGNITUDE MIGHT BE A LITTLE EXTREME...THE DOWNWARD TREND IN THE GUIDANCE MATCHES WELL WITH THE PROGRESSION OF THE MID LEVEL AIR SEEN ON VAPOR IMAGERY. THUS...SEE NO REASON WHY WE CAN'T KEEP THE NORTHWESTERN CWA DRY TODAY. BY THURSDAY...THE FRONTAL BOUNDARY AND DEEP LAYER MOISTURE WILL BEGIN TO SLOWLY LIFT BACK NORTHWARD. AS THE FRONTAL BOUNDARY PROVIDES A FOCUS FOR AFTERNOON CONVECTION...THE INCREASING DEEP LAYER MOISTURE WILL LEAD TO BETTER AFTERNOON SHOWER AND THUNDERSTORM COVERAGE...ESPECIALLY ACROSS NORTH FLORIDA AND SOUTH CENTRAL GEORGIA. FOR FRIDAY...THE MODELS SHOW WHAT LOOKS TO BE A WET AFTERNOON IN STORE FOR THE REGION AS THE BOUNDARY REMAINS ACROSS THE CENTRAL PART OF THE REGION. WITH PRECIPITABLE WATER VALUES PREDICTED TO SURGE BACK TO 2.4 INCHES PLUS...EXPECT 50 TO 70 PERCENT COVERAGE OF STORMS ACROSS NORTH FLORIDA...TAPERING DOWN TO AROUND 40 PERCENT ACROSS THE FAR NORTHERN AREAS. FOR NOW...FELT MOST COMFORTABLE GOING WITH THE HIGHER GFS-BASED MAV POPS FOR FRIDAY. THE LATEST POP FORECAST THROUGHOUT THE NEXT FIVE PERIODS REPRESENTS AN INCREASE FROM THE INHERITED SHORT TERM FORECAST...THOUGH POP VALUES WERE NOT INCREASED AS HIGH AS VALUES SHOWN IN THE LOCALLY DERIVED CONFIDENCE GRIDS. TEMPERATURES ON WEDNESDAY WILL CONTINUE TO BE QUITE HOT...ESPECIALLY OVER THE WESTERN AREAS WHERE NEARLY FULL SUNSHINE WILL WARM TEMPERATURES INTO THE MID AND UPPER 90S. BY THE LATTER PART OF THE PERIOD...AFTERNOON CONVECTIVE ACTIVITY SHOULD KEEP TEMPERATURES HELD IN THE UPPER 80S AND LOWER 90S...ESPECIALLY IN NORTH FLORIDA. .LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY. THE EXTENDED PERIOD BEGINS WITH TROFS ALONG BOTH THE EASTERN AND WESTERN U.S. COASTLINES. ACROSS THE NATIONS MID SECTIONS...DEEP LAYER RIDGING HAS A FIRM GRASP. AT THE SURFACE...THE PESKY QUASI STATIONARY FRONT THAT WILL HAVE BEEN HUNG UP ACROSS THE REGION FOR SEVERAL DAYS WILL PUSH SOUTH AS HIGH PRESSURE BUILDS ACROSS THE EASTERN THIRD OF THE U.S. THROUGH THE WEEKEND...UPPER LEVEL RIDGE IS FORECAST TO MOVE EASTWARD ACROSS THE EASTERN HALF OF THE NATION IN RESPONSE TO A DEEPENING TROF ALONG THE WESTERN U.S. HIGH PRESSURE AT THE SURFACE WILL GRADUALLY SLIDE NORTHEAST PLACING THE LOCAL AREA UNDER AN EASTERLY FLOW REGIME. BY THE BEGINNING OF NEXT WEEK...UPPER RIDGE FLATTENS A BIT AND SPREADS WESTWARD AS THE TROF FROM THE WESTERN U.S. ROTATES UP AND OVER THE RIDGE. THE SURFACE RIDGE IS FORECAST TO HOLD ITS PLACE THROUGH THE FIRST PART OF THE WEEK...POSITIONED ACROSS THE EASTERN U.S. THIS KEEPS THE LOCAL REGION UNDER EASTERLY FLOW. WHAT THIS MEANS FOR US IS A WARMING TREND THROUGH THE EXTENDED PERIOD AS THE UPPER RIDGE BUILDS EAST. HIGHS WILL CLIMB TO NEAR CLIMO OR SLIGHTLY HIGHER EACH AFTERNOON. THE AFTERNOONS EACH WILL HOLD A THREAT FOR SUMMER TIME SEA BREEZE ACTIVITY. WILL KEEP POPS NEAR OR SLIGHTLY BELOW CLIMATOLOGY FOR THE EXTENDED PERIOD. && .MARINE...THE LOCAL PRESSURE GRADIENT REMAINS RELATIVELY TIGHT ACROSS THE COASTAL WATERS OF THE NORTHEASTERN GULF OF MEXICO THIS MORNING. WINDS NEAR CAUTIONARY CRITERIA CONTINUE OVER THE WATERS NEAR THE SUWANNEE RIVER ENTRANCE. THIS IS EXPECTED TO SUBSIDE LATER TODAY...WITH WINDS GENERALLY REMAINING IN THE 10 TO 15 KNOT RANGE. BY LATE IN THE WEEKEND...MODEL GUIDANCE IS INDICATING THE FRONTAL BOUNDARY WILL BE PUSHED SOUTHWEST OF THE MARINE AREA PLACING THE AREA IN A STRONG EAST-NORTHEASTERLY FLOW REGIME WITH THE POTENTIAL FOR EXERCISE CAUTION AND POSSIBLY ADVISORY CONDITIONS STARTING SUNDAY AND CONTINUING INTO NEXT WEEK. && .AVIATION...FOG AND LOW CIGS ARE A CONCERN FOR THE EARLY MORNING HOURS. AS OF 06Z KVLD WAS ALREADY EXPERIENCING IFR CIGS WITH ISOLATED LOW CIGS ELSEWHERE ACROSS THE REGION. EXPECT KABY AND KVLD TO DROP TO LIFR OR VLIFR BY SUNRISE. AT THIS TIME WILL KEEP KTLH IN LOW END MVFR CIGS FROM PRE DAWN THROUGH THE EARLY MORNING HOURS. THIS MAY NEED TO BE UPDATED TO IFR OR LOWER DEPENDING ON HOW FAR WEST THE LOW CIGS EXTEND. ELSEWHERE...COASTAL LOCATIONS ALONG THE EASTERN PANHANDLE ARE EXPERIENCING SHOWER AND ISOLATED THUNDERSTORM ACTIVITY AS A RESULT OF THE ONSHORE FLOW IN THESE AREAS. EXPECT MORNING SHOWERS AND ISOLATED THUNDERSTORMS TO CONTINUE ALONG COASTAL LOCATIONS PRIMARILY ACROSS THE EASTERN PANHANDLE AND EASTERN BIG BEND OF FLORIDA. BY EARLY AFTERNOON...ALL LOCATIONS ARE FORECAST TO RETURN TO VFR CONDITIONS. SHOWERS AND THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON WITH THE GREATEST THREAT REMAINING ALONG A LINE FROM KVLD TO KTLH SOUTHEASTWARD. && .FIRE WEATHER...ALTHOUGH DRYING IS FORECAST FOR THE NEXT COUPLE OF DAYS...RH LEVELS WILL REMAIN ABOVE CRITICAL LEVELS THROUGH THE WEEKEND AND BEYOND. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 93 75 92 73 91 / 20 20 50 40 60 PANAMA CITY 91 76 90 73 88 / 20 20 50 40 60 DOTHAN 97 73 92 73 91 / 10 10 30 30 50 ALBANY 94 74 92 73 92 / 10 10 30 30 40 VALDOSTA 92 75 92 74 91 / 30 20 50 30 50 CROSS CITY 90 75 90 71 90 / 50 30 60 40 60 APALACHICOLA 89 77 88 73 89 / 30 30 60 40 60 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. GM...NONE. && LONG TERM/AVIATION/FIRE WEATHER...HARRIGAN/WOOL REST OF DISCUSSION...GODSEY
Hazardous weather outlook, Aug 24, 7:58 PM CDT, 6 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 858 PM EDT TUE AUG 24 2010 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-260100- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 858 PM EDT TUE AUG 24 2010 /758 PM CDT TUE AUG 24 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT... ISOLATED SHOWERS AND THUNDERSTORMS WILL GRADUALLY DISSIPATE THROUGH MIDNIGHT EDT...11 PM CDT...EXCEPT FOR TAYLOR AND DIXIE COUNTIES AND ADJACENT COASTAL WATERS...WHERE ISOLATED SHOWERS MAY CONTINUE INTO THE EARLY MORNING HOURS. PATCHY DENSE FOG WILL BE POSSIBLE EARLY WEDNESDAY MORNING. OTHERWISE...HAZARDOUS WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... COVERAGE OF SHOWERS AND STORMS WILL INCREASE ONLY VERY SLIGHTLY FOR WEDNESDAY AND THURSDAY BEFORE FALLING BACK TO BELOW NORMAL LEVELS FOR THE WEEKEND AND INTO EARLY NEXT WEEK. NO ORGANIZED SEVERE WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. FOURNIER/WOOL
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 1:23 AM CDT | Areal Flood Advisory | TAE | Bay | 52 min |
| Aug 25, 4:05 AM CDT | Areal Flood Advisory | TAE | Dixie, Taylor | 55 min |
| Aug 25, 8:23 AM CDT | Areal Flood Advisory | TAE | Dixie | 3 hr |
Nearby
Flash Flood Warnings in Florida, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.